Alert archive / Kansas / Flash Flood Warnings in 2001
Flash Flood Warning 8, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 26, 2001, 12:53 AM CDT for Logan County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2001, 12:53 AM CDT (05:53 UTC)
- Expired
- Jul 26, 2001, 4:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Logan County, KS
The radar
The Goodland radar (KGLD), 69 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2480 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 260556 FFWGLD KSC109-260900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1253 AM CDT THU JUL 26 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... LOGAN COUNTY IN WEST CENTRAL KANSAS * UNTIL 400 AM CDT * AT 1253 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAINFALL WAS OCCURRING ACROSS SOUTHERN LOGAN COUNTY. THE STORMS PRODUCING THE HEAVY RAIN WERE MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS INCLUDED IN THIS WARNING ARE...WINONA...RUSSELL SPRINGS AND MONUMENT. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE EXPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS...OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. $$ LAT...LON 3910 10147 3871 10146 3873 10083o 3912 10081 MENTZER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 10:15 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jul 25, 10:15 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
915 PM MDT WED JUL 25 2001
HAVE ACCOMPLISHED UPDATE MAINLY TO TAKE OUT 'EVENING' WORDING. VERY
LITTLE OTHER CHANGE. S/W APPROACHING FROM SW APPEARS TO BE
WEAKENING. BUT CONSIDERING STATE OF ATMOSPHERE (PARTICULARLY HIGH
DEWPOINTS)...THE FACT THAT IT HAS CHANGED VERY LITTLE IN LAST 24
HOURS...CONFIDENCE NOT HIGH ENOUGH ATTM TO MAKE ANY SIGNIFICANT
CHANGE IN ONGOING FCST.
.GLD...FLASH FLOOD WATCH LATE TONIGHT AND THURSDAY FOR NORTON...
GRAHAM...SHERIDAN...LOGAN AND GOVE COUNTIES.
RJCThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:08 AM CDT | Flash Flood Warning | GLD | Gove, Graham, Logan, Sheridan | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.